, Volume 1, Issue 2, pp 155–162

Maximum degree and fractional matchings in uniform hypergraphs

  • Zoltán Füredi


Let ℋ be a family ofr-subsets of a finite setX. SetD()=\(\mathop {\max }\limits_{x \in X} \)|{E:xE}|, (maximum degree). We say that ℋ is intersecting if for anyH,H′ ∈ ℋ we haveHH′ ≠ 0. In this case, obviously,D(ℋ)≧|ℋ|/r. According to a well-known conjectureD(ℋ)≧|ℋ|/(r−1+1/r). We prove a slightly stronger result. Let ℋ be anr-uniform, intersecting hypergraph. Then either it is a projective plane of orderr−1, consequentlyD(ℋ)=|ℋ|/(r−1+1/r), orD(ℋ)≧|ℋ|/(r−1). This is a corollary to a more general theorem on not necessarily intersecting hypergraphs.

AMS subject classification (1980)

05 C 65, 05 C 35 05 B 25 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Akadémiai Kiadó 1981

Authors and Affiliations

  • Zoltán Füredi
    • 1
  1. 1.Mathematical Institute of the Hungarian Academy of SciencesBudapestHungary

Personalised recommendations